MAUDE Adverse Event Report: BECKMAN COULTER IRELAND UNICEL DXH 520 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER IRELAND UNICEL DXH 520 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 520 CP HEMATOLOGY INSTRUMENT
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) observed that the customer's two dxh520 (system id (b)(4) )have same device id (20) in the lis setup screen.The lis uses the instrument sequence number as the primary identifier to chart patient results into electronic record.There was one instance were both instruments had the same sequence number (same patient id) that resulted in a charting error.The customer was able to detect error and correct charting issue.The fse changed the device id on system id (b)(4) from id 20 to id 21 to correct duplicate device id issue.The fse also recommended to the lis vendor to change primary identifier from the sequence number to the patient id as best practice.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported there was one instance were both their dxh520 cp hematology instruments had the same sequence number (duplicate patient id) that resulted in a charting error.Erroneous results were reported outside the laboratory, however, there was no reported change or effect on patient treatment.There was neither death or serious injury associated with the event.The customer detected and corrected the results of the charting issue.

Brand Name
UNICEL DXH 520 HEMATOLOGY INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o'callaghan's mills
co. clare
EI 
MDR Report Key12611587
Report Number1061932-2021-00120
Device Sequence Number1337003
Product Code GKZ
UDI-Device Identifier15099590679781
UDI-Public(01)15099590679781(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 520 CP HEMATOLOGY INSTRUMENT
Device Catalogue NumberB40602
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1